MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

5q del being treated with Revilimid

Home forums Patient Message Board 5q del being treated with Revilimid

This topic contains 4 replies, has 4 voices, and was last updated by  Diane Dugan 2 months, 2 weeks ago.

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #44079

    Gail Goodridge
    Participant

    I was diagnosed last March after a BMB. I had been geting B12 shots for about 2 years prior to counteract tiredness. I was in good health other than that. After completeing a strenuous multi day hike and noticing that I was breathing in a labored way the whole time, I returned to see my cardiologist and a pulmonary specialist. Both confirmed I was well and suggested seeing a hematologist. He did the BMB and diagnosed MDS 5q del and recommended Revilimid 10m, 21 days on, 7 days off. A second opinion at MSK in NY confirmed and I am currently in treatment there.
    My doctor at MSK says I should expect to be on Revilimid for the rest of my life, or until it stops working. The hemoglobin is the count he is most focused on and in 6 months that has moved from 8.5 to 11.1. I dreaded taking Revilimid but have found it to be very manageable. In the beginning I had a few minor symptoms, but now that has calmed down and the worst symptom is constipation which I successfully treat with aloe juice.
    I am 70 year old female.
    My husband tried ordering Revilimid from India. It was unsuccessful.
    Wishing all of the posters on this board good health. Reading the posts has been very helpful to me and for that I am most grateful.
    Be well!

    #44086

    Lesa
    Participant

    Hello, I was diagnosed with MDS in 2009, after 7 years of “watchful waiting” during which time I had a CBC every 3 months and my dr. was also focused on the hemoglobin level. It gradually decreased until June 2016 it was at 8.0. Super fatigued and also could not breathe. At that time I began Revlimid 5mg. I have the same forecast as you…stay on for the rest of my life (I’m a 59 year old female) or until it stops working. In the 2 years I’ve been on Revlimid my hemoglobin has increased back up to the 13’s! I also am 21 days on, 7 days off. No side effects, but thanks for the aloe juice for constipation suggestion. Best of health to you also.

    #44097

    Diane Dugan
    Participant

    I have been on Revlimid 2.5 mg for the last six years. Just recently my hemaglobin dropped from 11 to 9. Doctor increased my dosage to 5mg and I have 10 more days left before another blood test. Very tired and short of breath again. Same symptoms as when I was first diagnosed with MDS Five q Del. Has anyone been on Revlimid for longer than this? If so, is it still working?

    #44100

    stacey
    Participant

    Hi. I have been on and off Revlimid for 14 years — since when it was a clinical trial drug. I initially started at 10 mg, but once it started working, I was lowered to 5 mg and remained on that dose for many years. For a brief time, one of my doctors lowered my dose to 2.5 mg to lessen the side effects, but I was not a fan of that dosage (not sure it worked as well for me) and asked for it to be raised back to the 5 mg. I am still taking the 5mg. I have never done the 21/7 cycle; I was always taking one capsule daily. It has worked very well for me all these years. I have taken (by choice) a few breaks in the past from Revlimid, and when I resumed, it has always worked again, thankfully. Best wishes to each of you.
    -Stacey

    #44101

    Diane Dugan
    Participant

    Thank you Stacey. I see my doctor on Thursday and hope my labs are better this time. The fatigue is what bothers me the most. Hopefully, I will be back to normal soon.
    My best wishes to you too…..
    Diane

Viewing 5 posts - 1 through 5 (of 5 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert